Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes inflammation of gums after using strong teeth whitening strip?

I received a free sample of a strong teeth whitening strip. I used it two days ago and the next morning i noticed that my gums were burned. Multiple layers of my gums were pealing and bleeding. When will this go away and when will they be healed? (it looks like i have something stuck in my teeth because my gums are swollen)
Thu, 24 Jul 2014
Report Abuse
Question is related to
Medical Topics
Dentist 's  Response
Hello and welcome.
Thanks for sharing your concern.

Please note that the strips could contain abrasive material,which can further damage your teeth and gums.
Please discontinue it immediately.The damage caused will definitely take sometime to heal.It would be nice if you can see your dentist and get an x ray done.
Hope it helps.
Thanks.
Take care.
I find this answer helpful
Dentist Dr. Uzma Rahaman's  Response
Thanks for using Health Care Magic.

Read your query.

Tooth whitening is a chemical procedure which is usually done under controlled supervision and with good isolation.

The lesion caused on your gums will be due the chemical burns from the whitening strip due to no proper isolation of your gum area.

I would advice you to do salt water gargling or betadine mouth wash gargling .
Apply mucopain /dentogel on the lesion till symptoms are reduced.

Avoid brushing on gums to avoid further trauma.
If still persistent , consult your local dentist.

Hope this was helpful.
Thanks and regards.
I find this answer helpful

1 Doctor agrees with this answer

Dentist, Oral and Maxillofacial Surgery Dr. Mahesh Kumar T S's  Response
Thanks for your query, I have gone through your query.
The inflammation of the gums after using teeth whitening strip could be a chemical burn or allergic stomatitis leading to desquamative gingivitis. Consult a oral physician and get it ruled out. You can take topical anesthetic and analgesics like anabel gel. apply 3-4 times daily before food.
I hope my answer will help you, take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi ,fi start to use crest 3d white with some crest ehitestrips treatment and i found after one week that i had some small pimple or bump and one...

Recent questions on  Gingiva

doctor1 MD

my 9 yr old (wt85lbs, 4 5 usually healthy as a horse)has more blisters than my sons did they never had blisters on their hands or feet but they all...

doctor1 MD

about a year ago, the inside of my lips peeled. now the outside of my lips are always dry. its almost like their dead. the inside layer that peeled...

doctor1 MD

My name is Charles Walters; Male; 48. i've recently been suffering from bloating, fullness, discomfort and sometimes pain in my abdomen. This has...

doctor1 MD

I have SIBO and IBS and recently found to be positive for H. Pylori. I was started on Tetracycline, pepto Bismol and Prilosec,and mycobutin and am...

doctor1 MD

the patient had guided tissue regeneration 1.Bottom right of mouth – gums torn after a procedure in October 2017 –– I don’t want to leave my gums...

doctor1 MD

Hello hoping you can help me out ... I had a cleaning today for the first time in 2 yrs I do have some deep pockets and gingivitis I quit smoking 7...

doctor1 MD

Still numb, the gingiva sensation under the front teeth improved but yesterday and today i have the sensitivity there again. Its now 4 weeks. The...